Alert archive / Montana / Heavy Snow Warnings in 2007

Heavy Snow Warning 4, NWS Great Falls, MT

April 17, 2007

NWS Great Falls, MT issued this heavy snow warning at Apr 17, 2007, 3:46 PM MDT. It took effect at Apr 17, 2007, 9:00 PM MDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2007, 3:46 PM MDT (21:46 UTC)
In effect from
Apr 17, 2007, 9:00 PM MDT
Expired
Apr 19, 2007, 12:00 AM MDT
In force
27 hr
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this heavy snow warning went out at Apr 17, 3:09 PM MDT, 37 minutes earlier.

Area forecast discussion, Apr 17, 3:09 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
309 PM MDT TUE APR 17 2007

.DISCUSSION...
TONIGHT THROUGH THURSDAY...A DEEP UPPER TROUGH NEAR THE WEST COAST
WILL SWING INLAND TONIGHT AND THEN ROTATE NE INTO EASTERN MONTANA ON
THURSDAY. A WET PATTERN IS IN STORE FOR THE AREA WITH COOLING
TEMPERATURES. AS FOR THE WINTER STORM SITUATION...HAVE UPGRADED THE
WINTER STORM WATCHES TO HEAVY SNOW WARNINGS OVER THE WESTERN
MOUNTAINS. ALSO IT LOOKS AS IF THE FAR NW PLAINS WILL BECOME COLD
ENOUGH FOR SNOW BY LATE TONIGHT SO HAVE ADDED A SNOW ADVISORY FOR
THAT AREA AS WELL. DEPENDING ON HOW THINGS PLAY OUT MIGHT NEED
TO UPGRADE THE SNOW ADVISORY. AS THE UPPER TROUGH/LOW MOVES INTO
EASTERN MONTANA ON THURSDAY MOISTURE WILL BACK OVER THE EASTERN
PORTIONS OF THE FORECAST AREA. THE PLAINS COULD BE COLD ENOUGH BY
THAT TIME THAT PRECIPITATION WOULD BE IN THE FORM OF SNOW. MIGHT
NEED A SNOW ADVISORY FOR THURSDAY BUT AT THIS POINT WILL CONTINUE TO
MONITOR MODEL TRENDS. AS FOR THE THUNDERSTORM SITUATION...HAVE
DECIDED TO LEAVE IN THE THREAT OF THUNDERSTORMS OVER PORTIONS OF THE
SOUTH FOR THIS EVENING. INSTABILITY IS MARGINAL BUT CAN NOT RULE OUT
A STRIKE OR TWO. FOR WEDNESDAY THINK THE MAIN THREAT FOR
THUNDERSTORMS WILL BE EAST OF THE FORECAST AREA SO HAVE LEFT OUT
MENTION OF SAME EVEN THOUGH SOME GUIDANCE SUGGESTS THERE COULD BE
SOME THUNDERSTORMS OVER THE FAR EASTERN ZONES. BLANK

THURSDAY NIGHT THROUGH SUNDAY NIGHT...CLOSED LOW MOVING NORTH OUT OF
EASTERN MONTANA WILL BRING WRAP AROUND SHOWERS TO CENTRAL MONTANA
THURSDAY NIGHT. WILL SEE A BREAK IN PRECIPITATION FRIDAY AS THE AREA
IS IN BETWEEN SYSTEMS. THE NEXT SYSTEM ON SATURDAY IS LOOKING MORE
AND MORE LIKE ITS GOING TO MISS THE AREA TO THE SOUTH...THUS HAVE
LOWERED POPS FOR THIS PERIOD. SUNDAY LOOKS LIKE THE BEST CHANCE FOR
PRECIPITATION AS A SHORT WAVE MOVES ACROSS THE NORTHERN PART OF THE
U.S. TEMPERATURES DURING THIS PERIOD WILL BE NEAR NORMAL FOR THE
ENTIRE TIME FRAME. MEIER

MONDAY AND TUESDAY...A QUICK MOVING PACIFIC TROUGH OF LOW PRESSURE
IS EXPECTED TO PASS THROUGH MONDAY CAUSING SCATTERED SHOWERS FOR
MUCH OF THE REGION. A SHORT BREAK TUESDAY BEFORE A WEAK HIGH
PRESSURE BUILDS INTO WESTERN MONTANA A HEAD OF THE NEXT PACIFIC
SYSTEM MOVING INTO THE PACIFIC NORTHWEST. TEMPERATURES WILL BE NEAR
NORMAL THROUGH THE PERIOD. SAUCIER

&&

.AVIATION...
UPDATED 0015Z.
A DEEP UPPER LEVEL TROUGH ALONG THE PACIFIC COAST AT 00Z WILL KEEP A
MOIST AND UNSETTLED SOUTHWEST FLOW ALOFT OVER MONTANA TONIGHT.
SCATTERED SHOWERS AND MVFR CONDITIONS WILL DEVELOP OVER THE AREA
THIS EVENING...MAINLY SOUTH AND EAST OF KCTB. ISOLATED
THUNDERSTORMS WITH GUSTY WINDS ARE ALSO POSSIBLE DURING THIS TIME
SOUTH AND EAST OF A KHMM-KGTF-KHVR LINE. THE AIRMASS WILL GENERALLY
STABILIZE AFTER 02Z. THE UPPER LEVEL TROUGH MOVES INTO THE GREAT
BASIN BY WEDNESDAY MORNING...FOR AN INCREASINGLY MOIST SOUTHERLY
FLOW OVER THE FORECAST AREA. A SURFACE LOW PRESSURE AREA MOVES INTO
SOUTH CENTRAL MONTANA DURING THIS TIME FOR NORTHERLY UPSLOPE SURFACE
WINDS. WIDESPREAD PRECIPITATION WILL DEVELOP OVER WESTERN MONTANA
AND SPREAD INTO CENTRAL MONTANA...WITH MORE WIDESPREAD MVFR
CONDITIONS DEVELOPING AFTER 03Z. SNOW WILL BEGIN MIXING WITH THE
RAIN AFTER 06Z AS A COLDER AIRMASS BEGINS MOVING INTO THE AREA.
BRITTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  47  32  38 /  50  80  50  90
CTB  36  36  30  39 /  90  90  50  60
HLN  37  46  34  47 /  70  90  50  60
BZN  38  55  32  49 /  40  70  70  70
WEY  31  40  27  38 /  60  70  70  60
DLN  37  41  29  45 /  80  90  40  30
HVR  43  57  37  41 /  30  50  90  90
LWT  38  58  32  36 /  30  60  60  80

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING FROM 3 AM TO 6 PM MDT WEDNESDAY ABOVE 5000 FEET FOR
MTZ014-048-052.

HEAVY SNOW WARNING FROM 9 PM THIS EVENING TO 6 AM MDT WEDNESDAY
FOR MTZ008.

HEAVY SNOW WARNING FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
NIGHT ABOVE 5000 FEET FOR MTZ009.

SNOW ADVISORY FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
NIGHT BELOW 5000 FEET FOR MTZ009-010.

&&

SHORT TERM...BLANK
LONG TERM...COULSTON
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 17, 5:13 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 AM MDT TUE APR 17 2007

MTZ009-014-048-052-181115-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-
513 AM MDT TUE APR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A STRONG SPRING STORM WILL MOVE INTO THE NORTHERN ROCKY MOUNTAINS
TONIGHT. ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE
COULD SEE SIGNIFICANT HEAVY SNOWFALL OVERNIGHT. AS A RESULT...A
WINTER STORM WATCH HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON
FOR HEAVY SNOWFALL AMOUNTS NEAR THE CONTINENTAL DIVIDE. THE SPRING
STORM WILL CONTINUE TO AFFECT THE REGION THROUGH LATE THIS WEEK
WITH HEAVY MOUNTAIN SNOW AND LOWER ELEVATION RAINS. RIVERS AND
STREAMS COULD RISE DUE TO HEAVY RUNOFF.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>013-015-044>047-049>051-053>055-181115-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
BROADWATER-MEAGHER-GALLATIN-
513 AM MDT TUE APR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. A
SPRING STORM WILL MOVE INTO MONTANA TONIGHT. RAIN AND MOUNTAIN
SNOW WILL DEVELOP OVERNIGHT AND COULD BECOME LOCALLY HEAVY AT
TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SPRING STORM WILL CONTINUE TO AFFECT THE REGION THROUGH LATE
THIS WEEK WITH MOUNTAIN SNOW AND LOWER ELEVATION RAINS. RIVERS
AND STREAMS COULD RISE DUE TO HEAVY RUNOFF.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 4:33 AM MDTWinter Storm WatchTFX11 hr
Apr 17, 3:46 PM MDTSnow AdvisoryTFX53 hr

Nearby

Heavy Snow Warnings in Montana, 2007Every heavy snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.